Differential and Integral Equations

Positive solutions of indefinite semipositone problems via sub-super solutions

Uriel Kaufmann and Humberto Ramos Quoirin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $\Omega\subset\mathbb{R}^{N}$, $N\geq1$, be a smooth bounded domain, and let $m:\Omega\rightarrow\mathbb{R}$ be a possibly sign-changing function. We investigate the existence of positive solutions for the semipositone problem \[ \left\{ \begin{array} [c]{lll} -\Delta u=\lambda m(x)(f(u)-k) & \mathrm{in} & \Omega,\\ u=0 & \mathrm{on} & \partial\Omega, \end{array} \right. \] where $\lambda,k>0$ and $f$ is either sublinear at infinity with $f(0)=0$, or $f$ has a singularity at $0$. We prove the existence of a positive solution for certain ranges of $\lambda$ provided that the negative part of $m$ is suitably small. Our main tool is the sub-supersolutions method, combined with some rescaling properties.

Article information

Differential Integral Equations, Volume 31, Number 7/8 (2018), 497-506.

First available in Project Euclid: 11 May 2018

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J25: Boundary value problems for second-order elliptic equations 35J60: Nonlinear elliptic equations 35B09: Positive solutions


Kaufmann, Uriel; Quoirin, Humberto Ramos. Positive solutions of indefinite semipositone problems via sub-super solutions. Differential Integral Equations 31 (2018), no. 7/8, 497--506. https://projecteuclid.org/euclid.die/1526004027

Export citation